MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121732052
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a revision of an acetabular hip pinnacle cup.The surgeon commented that the cup was coming out the back.Surgeon replaced with bimentum dual mobility system and revision head.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.No device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.I would like to request a confirmation of product code for the femoral head for this case.Surgeon was pretty positive it was properly 32/36 head ¿ most likely the +5 (136522000 articuleze ball 32mm +5/ 136552000 articuleze m head 36mm +5) that was removed from the patient, but there was no way to read off the femoral head as was so worn and scratched.We tried to determine the engagement length off trials we had.However, there was a fair amount of damage during the patient¿s trauma event that led to the revision and damaged the cup, liner and femoral head.But he also mentioned that 20 years ago there was some odd heads about so we couldn't be sure.B.Just for clarification- the reason for this revision ¿ was it due to patient factors?? what was the trauma event? yes, it is reasonable to conclude that the primary reason for revision is driven by patient factors and trauma.I believe it was a little difficult to ascertain the exact timing and events due to the patient not being a reliable historian however it seemed that the patient had two trauma events (he didn't give too much detail around these).Following the first event the surgeon wasn't sure if the patient had sought medical attention and he believed this compounded damage to the cup as there was time between this event and the second.Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d10 (concomitant).Corrected: e1 (facility name).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN SECTOR W/GRIPTION 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21871817
Report Number1818910-2025-05773
Device Sequence Number8641020
Product Code KWA
UDI-Device Identifier10603295010302
UDI-Public(01)10603295010302(17)321031(10)M1355G
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121732052
Device Lot NumberM1355G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX52OD.; ARTICUL/EZE CER BALL 36 + 5.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale